MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GN67 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GN67 TEST KIT
Catalog Number 413399
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of discrepant susceptibility results for cap survey strain(d-08), alcaligenes faecalis, when testing with the vitek® 2 ast-gn67 test kit.On initial and repeat testing, the strain tested false resistant (mic >128) for piperacillin/tazobactam.The expected result for this ungraded survey strain is susceptible.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A united states customer submitted their cap d-08 2018 alcaligenes faecalis ssp faecalis strain for piperacillin/tazobactam (tzp) evaluation because the customer reported resistant tzp results, but the expected result was susceptible.The customer originally tested the organism on the vitek® 2 ast-gn67 test kit, lot 5870681203 and obtained a tzp mic>=128.Biomérieux internal investigation was conducted.For this investigation, the biomerieux internal 2018 cap d-08 strain was tested.The biomerieux cap d-08 survey strain was sub-cultured on tsab agar, identification confirmed as a.Faecalis ssp faecalis, and testing included ast-gn95 (6850485403), ast-gn67 (5870659203), ast-gn69 (5890711103) card lots in duplicate as well as broth microdilution (bmd) as the reference method for tzp03n formulation found on all card types associated with this investigation.911704 (biomerieux internal d-08 strain): - for the ast gn cards tested, susceptible mic <= 4, intermediate mic = 64 and resistant mics => 128 were all obtained.- bmd gave a susceptible mic <= 4.- card and reference method are in agreement for three (3) of six (6) cards tested while the remaining three (3) cards demonstrated a major error for vitek 2 when compared to reference, duplicating the customers results.This investigation concluded the cap strain to be atypical.The strain will be added to the r&d stock collection.

Brand Name
VITEK® 2 AST-GN67 TEST KIT
Common Device Name
VITEK® 2 AST-GN67 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7986474
Report Number1950204-2018-00442
Device Sequence Number16492780
Product Code LON
UDI-Device Identifier03573026398453
UDI-Public03573026398453
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K113200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2019
Device Catalogue Number413399
Device Lot Number5870681203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1